Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 23, NWS Denver/Boulder, CO

May 9, 2022Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at May 9, 2022, 7:29 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2022, 7:29 PM MDT (01:29 UTC)
Expired
May 9, 2022, 9:00 PM MDT
In force
91 min
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2378 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WWUS85 KBOU 100129
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
729 PM MDT Mon May 9 2022

...DANGEROUS FIRE WEATHER CONDITIONS FADING THIS EVENING BUT WILL
RETURN ON TUESDAY AND WEDNESDAY...

.Critical fire weather conditions will continue in Lincoln county
through 9 PM this evening. On Tuesday dangerous conditions will
return to South Park, and areas southwest through southeast of
Denver. On Wednesday the hot, dry, and windy conditions will be
even more widespread, affecting all of the plains and the
foothills and mountain valleys as well. 

COZ246-247-100930-
/O.EXP.KBOU.FW.W.0021.000000T0000Z-220510T0100Z/
/O.NEW.KBOU.FW.W.0023.220510T0129Z-220510T0300Z/
/O.CON.KBOU.FW.W.0022.220510T1700Z-220511T0300Z/
/O.CON.KBOU.FW.A.0017.220511T1500Z-220512T0300Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
729 PM MDT Mon May 9 2022

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND
247...EASTERN ELBERT AND LINCOLN COUNTIES...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT 
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 9 PM MDT this evening.

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...Red Flag Warning in effect until 9 PM MDT today and
  again from 11 AM to 9 PM Tuesday. A Fire Weather Watch is in
  effect for Wednesday.

* Winds...Southwest 20 to 30 mph with gusts to 40 mph this
  evening. Similar winds from the south or southeast Tuesday and
  Wednesday.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid burning or any outdoor activity that may 
  produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-216-241-100930-
/O.EXP.KBOU.FW.W.0020.000000T0000Z-220510T0100Z/
/O.CON.KBOU.FW.W.0022.220510T1700Z-220511T0300Z/
/O.CON.KBOU.FW.A.0017.220511T1500Z-220512T0300Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Elbert/Central and East Douglas Counties Above 6000 Feet-
729 PM MDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 214,
216, AND 241...SOUTH PARK, THE SOUTHERN FRONT RANGE FOOTHILLS, AND
EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING 
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* Affected Area...Fire Weather Zones 214, 216 and 241.

* Timing...Red Flag Warning in effect from 11 AM until 9 PM
  Tuesday. A Fire Weather Watch is in effect for Wednesday.

* Winds...South to southwest winds 15 to 30 mph with gusts up to 
  40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly and would be difficult to control. Avoid 
  burning or any outdoor activity that may produce a spark and 
  start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ211-213-238>240-242>245-248>251-100930-
/O.CON.KBOU.FW.A.0017.220511T1500Z-220512T0300Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
729 PM MDT Mon May 9 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE ZONES 211, 213, 238 THROUGH 240, 242 THROUGH 245, AND 248
THROUGH 251...THE NORTHEAST PLAINS, NORTHERN FRONT RANGE
FOOTHILLS, AND NORTH AND MIDDLE PARKS...

* Affected Area...Fire Weather Zones 211, 213, 238, 239, 240, 
  242, 243, 244, 245, 248, 249, 250 and 251.

* Timing...Fire Weather Watch from 9 am to 9 pm Wednesday.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid burning or any outdoor activity that may 
  produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Gimmestad
1 follow-up statement
427 
WWUS85 KBOU 100310
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
910 PM MDT Mon May 9 2022

...DANGEROUS FIRE WEATHER CONDITIONS FADING THIS EVENING BUT WILL
RETURN ON TUESDAY AND WEDNESDAY...

.Critical fire weather conditions will return to South Park and 
areas southwest through southeast of Denver on Tuesday. On 
Wednesday the hot, dry, and windy conditions will be even more 
widespread, affecting all of the plains and the foothills and 
mountain valleys as well.

COZ246-247-101200-
/O.EXP.KBOU.FW.W.0023.000000T0000Z-220510T0300Z/
/O.CON.KBOU.FW.W.0022.220510T1700Z-220511T0300Z/
/O.CON.KBOU.FW.A.0017.220511T1500Z-220512T0300Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
910 PM MDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
246 AND 247...EASTERN ELBERT AND LINCOLN COUNTIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* Affected Area...Fire Weather Zones 246 and 247.

* Timing...Red Flag Warning in effect from 11 AM to 9 PM Tuesday.
  A Fire Weather Watch is in effect for Wednesday.

* Winds...South winds 15 to 25 mph with gusts to 35 mph Tuesday.
  Southeast winds 20 to 30 mph with gusts to 40 mph Wednesday.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid burning or any outdoor activity that may 
  produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-216-241-101200-
/O.CON.KBOU.FW.W.0022.220510T1700Z-220511T0300Z/
/O.CON.KBOU.FW.A.0017.220511T1500Z-220512T0300Z/
Central and Southeast Park County-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Elbert/Central and East Douglas Counties Above 6000 Feet-
910 PM MDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 214,
216, AND 241...SOUTH PARK, THE SOUTHERN FRONT RANGE FOOTHILLS,
AND EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* Affected Area...Fire Weather Zones 214, 216 and 241.

* Timing...Red Flag Warning in effect from 11 AM until 9 PM 
  Tuesday. A Fire Weather Watch is in effect for Wednesday.

* Winds...South to southwest winds 15 to 30 mph with gusts up to 
  40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly and would be difficult to control. Avoid 
  burning or any outdoor activity that may produce a spark and 
  start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ211-213-238>240-242>245-248>251-101200-
/O.CON.KBOU.FW.A.0017.220511T1500Z-220512T0300Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-Northeast Weld County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Logan County-
Washington County-Sedgwick County-Phillips County-
910 PM MDT Mon May 9 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE ZONES 211, 213, 238 THROUGH 240, 242 THROUGH 245, AND
248 THROUGH 251...THE NORTHEAST PLAINS, NORTHERN FRONT RANGE
FOOTHILLS, AND NORTH AND MIDDLE PARKS...

* Affected Area...Fire Weather Zones 211, 213, 238, 239, 240, 
  242, 243, 244, 245, 248, 249, 250 and 251.

* Timing...Fire Weather Watch from 9 am to 9 pm Wednesday.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Any fire that starts will have the potential to 
  spread rapidly. Avoid burning or any outdoor activity that may 
  produce a spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Gimmestad

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 9, 2:29 PM MDT, 5 hours earlier.

Area forecast discussion, May 9, 2:29 PM MDT, 5 hours before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
229 PM MDT Mon May 9 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 229 PM MDT Mon May 9 2022

A very slow moving trough continues to spin across northern
California.  Ahead of the trough, strong southwest flow will
continue through Tuesday over Colorado. Zero precipitation will
occur through Tuesday with the main concern being fire weather.
It has become a near constant this spring. Full details on the
fire weather impacts are in the fire weather disucssion below.

Tonight, a weak cool front will move across the plains into the
lower foothills between 7-10 PM. Temperatures won't drop much
behind the front, if at all given the mechanical mixing that should
occur all night. Expect lows in the 40s across the urban heat
islands, with mid to upper 30s across the rest of the plains.
Upper 20s to mid 30s for lows are expected in the high country.

On Tuesday, the pressure gradient strongly favors southeast flow
across the plains with a strong lee trough developing across
southern Wyoming. The increasing southeast winds across the plains
will result in elevated to critical fire danger along and east of
the Palmer Divide, from Elbert to Lincoln County. South Park will
have strong southwest winds and critical fire danger Tuesday
afternoon as well. Strong southeast surface winds will induce a
Denver Cyclone by midday, probably forming over Denver proper then
moving northeast across DIA and into southeast Weld County by
last afternoon. The Cyclone will draw cool/more moist air
southward from Weld County into Denver along the I-25 corridor,
and thus no fire wx highlights are expected tomorrow in Denver
and the foothills of Jefferson/Boulder counties. Southern
Jefferson County will still see critical fire wx conditions far
removed from the effects of the Denver Cyclone. Highs should be
several degrees cooler west of the Cyclone, with highs in the low
to mid 70s. Elsewhere across the plains highs should be in the
mid to upper 70s and even low 80s in the wamest spots. The strong
southwest flow aloft will advect even wamer air across the
mountains tomorrow, with 700 mb temps warming 6-8 degC from the
morning through the evening, up to +13 degC. Thus, highs in the
mountains should be well into the 60s.

.LONG TERM...(Tuesday night through Monday)
Issued at 229 PM MDT Mon May 9 2022

Warm and dry with elevated to critical fire weather concerns
through the entire extended period.

Trough in the western US and a ridge in the east, with the forecast
area under southwest flow for the first part of the extended. A
sharp, positively tilted trough moves through the Great Basin
Tuesday night and Wednesday. The strongest core of the southwest to
northeast oriented jet lifts north into the northern plains, however
Wednesday afternoon/evening 700 mb flow over 40kts and more move
across the forecast area as the trough sharpens up and becomes more
N/S oriented. Subsident region over Colorado, well ahead of the
trough's lift, and 700 mb temps climb to near 15C Wednesday
afternoon. Hot temperatures in the upper 80s to near 90 on the
plains...15 degrees above normal...and even 60s/70s in the mountains
will result in relative humidity below 15 percent areawide.
Strongest wind will be out on the plains where mixing to 500 mb
creates wind gust potential 35-45 mph. This will create critical
fire weather conditions Wednesday, basically any place there isn't
snow.

For Thursday a weak front will move through with the upper trough
passage, lowering max temps considerably but still 5 degrees above
normal. Despite relatively cooler temperatures, surface dewpoints
fall even more in post-frontal dry air. As a result minimum RH
remains in mid to low teens across much of the plains and low teens
to high single digits on the Palmer divide. Critical fire weather
conditions again Thursday, but we have enough headlines going at the
moment.

Friday into the weekend zonal flow develops over Colorado with broad
northern plains trough. Pattern transitions to weak ridge over the
high plains by the end of the weekend. Any storm tracks remain well
to north with continued dry in the Boulder forecast area.
Temperatures rise Sunday and Monday back to near 80 plains and 60s
mountains, about 10 degrees above normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1026 AM MDT Mon May 9 2022

Stratus is gone from the terminals and the only tricky part of
the TAF will be the winds this afternoon and again Tuesday
afternoon. We still expect them to shift to west at DIA and APA,
but the timing is getting later in the afternoon. The northeast
push/cooler air in place right now may prove to be stubborn such
that there is a slight chance winds never do shift to the west at
DIA. For now, will keep the wind shift in the TAFs for 22Z at
DIA, 20Z at APA. BJC should go west by 20Z as well.

Tonight, a northeast wind shift behind a secondary cool front is
expected to reach DIA around 8 PM, and not long after at BJC and
APA. Winds will be out of the ENE at 10-15 kts past midnight
before weakening. There is a good signal for ILS conditions with a
stratus deck between 035-050 after 3 AM Tuesday. Any status deck
that forms tomorrow morning should scatter out by 10 AM if not
sooner. Winds on Tuesday should be southeast from late morning
through early afternoon at 12-16 kts, then maybe out of the south
during the mid to late afternoon. There will be a Denver Cyclone
during the afternoon hours so winds at DIA could be out of pretty
much any direction depending on where the cyclone forms and moves.

&&

.FIRE WEATHER...
Issued at 229 PM MDT Mon May 9 2022

The shallow cool air from this morning is not going anywhere, and
in fact has deepened throughout the day such that RH will be much
higher (and winds a little weaker) than originally expected across
metro Denver. Thus, we have removed Boulder, Arvada/Golden and all
of metro Denver from the RFW for this afternoon. South Park and
the Palmer Divide currently have RFW conditions so we will keep
those areas in the RFW through this evening. RH recovery will be
pretty good tonight behind a cool front. Winds should be E to NE
across the Front Range Foothills and Palmer Divide tonight, and RH
will rise to 50 percent or better.

On Tuesday, much of the same story with strong southwest winds
aloft. South Park and the Palmer Divide have critical fire wx
conditions once again and are in an RFW from 11 AM through 9 PM.
We removed metro Denver and eastern Arapahoe/Adams counties from
any highlights for tomorrow because a strong Denver Cyclone will
form and move northeast from Denver into southeast Weld County. On
the backside of the cyclone northerly winds will advect
cooler/more moist air southward into Denver, Boulder, and
Jefferson Counties. South and southeast of the cyclone it will be
very warm, dry, and winds gusting 30-35 mph. We expect critical
conditions along and east of the Palmer Divide. Another area of
critical fire wx conditions is in South Park where winds should
gust to 40+ mph and RH as low as 10 percent during the afternoon
hours.

Critical fire weather conditions should occur Wednesday with
minimum relative humidity 10-15 percent on the plains north of
I-70 and 7-11 percent on the Palmer divide as well as South Park.
Hot temperatures in that area with highs in the upper 80s to near
90. Elsewhere in the mountains similarly low rh except over
highest terrain, which would also still be snow covered. For wind,
30-40 mph southwest wind gusts easily achieved across much of the
area, except fire zone 215/Larimer County where wind is more
blocked and not climatologically favored. Will go with Fire
Weather Watch for Wednesday.

For Thursday and Friday, continued elevated to critical conditions.
Cooler temperatures with the passage of a weak cold front but drier
air with min RH below 15 percent in South Park and all the plains
except northern tier of counties. Wind gust Thursday behind the
front 25 to 35 mph and on Friday over 25 mph continues. More
headlines would be confusing, but anticipate more Fire Weather
Watches as the days roll forward.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for COZ211-213-214-216-238>251.

Red Flag Warning until 7 PM MDT this evening for COZ214-216-241-
246-247.

Red Flag Warning from 11 AM to 9 PM MDT Tuesday for COZ214-216-
241-246-247.

&&

SHORT TERM...Schlatter
LONG TERM...Hanson
AVIATION...Schlatter
FIRE WEATHER...Schlatter/Hanson
Hazardous weather outlook, May 9, 11:04 AM MDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1104 AM MDT Mon May 9 2022

COZ030>051-101715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1104 AM MDT Mon May 9 2022

...Critical fire weather conditions expected again over South
Park...Southern Front Range foothills...Palmer Divide...and the
Denver area today and Tuesday...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions will continue from Park County
and southern Jefferson county, then spread eastward across the
Palmer Divide by the mid morning hours. Gusts of 50-60 mph will
be possible in the foothills this morning. Expect critical fire
weather conditions further north over the Denver and Boulder areas
by this afternoon with gusty winds up to 35 mph and low
humidities. Conditions will improve this evening with an arrival
of a cold front.

Mountain areas will see very windy conditions today with gusts up
to 70 mph on some of the highest peaks around Summit County this
afternoon. The winds will decrease by this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday, there will be elevated to critical fire weather
conditions across northeast Colorado in the afternoon, with the
most critical conditions across the southern part of the forecast
area again. We have issued a Fire Weather Watch for South Park,
the southern foothills, Palmer Divide and adjacent plains north
through Denver and east and south through Lincoln County, in
effect 11 AM to 9 PM MDT.

Wednesday, will be significantly warmer still and more dry with
breezy winds again and another Fire Weather Watch is very likely.

Warm, dry, breezy conditions likely persist straight through the
latter half of the week and weekend; fire weather highlights seem
likely every day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:09 PM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more31 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.